March  2021, 11(1): 95-117. doi: 10.3934/mcrf.2020029

Finite-dimensional controllers for robust regulation of boundary control systems

1. 

Institut für Mathematik, Leopold-Franzens-Universität Innsbruck, Technikerstraße 13/7, A-6020 Innsbruck, Austria

2. 

Mathematics, Faculty of Information Technology and Communication Sciences, Tampere University, PO. Box 692, 33101 Tampere, Finland

* Corresponding author: duy.phan-duc@uibk.ac.at

Received  November 2019 Revised  March 2020 Published  March 2021 Early access  June 2020

We study the robust output regulation of linear boundary control systems by constructing extended systems. The extended systems are established based on solving static differential equations under two new conditions. We first consider the abstract setting and present finite-dimensional reduced order controllers. The controller design is then used for particular PDE models: high-dimensional parabolic equations and beam equations with Kelvin-Voigt damping. Numerical examples will be presented using Finite Element Method.

Citation: Duy Phan, Lassi Paunonen. Finite-dimensional controllers for robust regulation of boundary control systems. Mathematical Control and Related Fields, 2021, 11 (1) : 95-117. doi: 10.3934/mcrf.2020029
References:
[1]

M. Badra, Feedback stabilization of the 2-D and 3-D Navier-Stokes equations based on an extended system, ESAIM Control Optim. Calc. Var., 15 (2009), 934-968.  doi: 10.1051/cocv:2008059.

[2]

H. T. Banks and K. Kunisch, The linear regulator problem for parabolic systems, SIAM J. Control Optim., 22 (1984), 684-698.  doi: 10.1137/0322043.

[3]

R. F. Curtain and H. Zwart, An Introduction to Infinite–Dimensional Linear Systems Theory. Texts in Applied Mathematics, Vol. 21, Springer-Verlag New York, 1995. doi: 10.1007/978-1-4612-4224-6.

[4]

B.-Z. GuoH.-C. ZhouA. S. AL-FhaidA. M. M. Younas and A. Asiri, Stabilization of Euler-Bernoulli Beam Equation with Boundary Moment Control and Disturbance by Active Disturbance Rejection Control and Sliding Mode Control Approaches, J. Dyn. Control Syst., 20 (2014), 539-558.  doi: 10.1007/s10883-014-9241-8.

[5]

T. Hämäläinen and S. Pohjolainen, Robust regulation for exponentially stable boundary control systems in Hilbert space, in Proceedings of the 8th IEEE International Conference on Methods and Models in Automation and Robotics, Szczecin, Poland, 2002,171–178.

[6]

T. Hämäläinen and S. Pohjolainen, Robust regulation of distributed parameter systems with infinite-dimensional exosystems, SIAM J. Control Optim., 48 (2010), 4846-4873.  doi: 10.1137/090757976.

[7]

E. Immonen, On the internal model structure for infinite-dimensional systems: Two common controller types and repetitive control, SIAM J. Control Optim., 45 (2007), 2065-2093.  doi: 10.1137/050638916.

[8]

K. Ito and K. Morris, An approximation theory of solutions to operator Riccati equations for $H^\infty$ control, SIAM J. Control Optim., 36 (1998), 82-99.  doi: 10.1137/S0363012994274422.

[9]

H. Logemann and S. Townley, Low-gain control of uncertain regular linear systems, SIAM J. Control Optim., 35 (1997), 78-116.  doi: 10.1137/S0363012994275920.

[10]

L. Paunonen and D. Phan, Reduced order controller design for robust output regulation, IEEE Transactions on Automatic Control, (2019), 1–1. doi: 10.1109/TAC.2019.2930185.

[11]

L. Paunonen, Controller design for robust output regulation of regular linear systems, IEEE Trans. Automat. Control, 61 (2016), 2974-2986.  doi: 10.1109/TAC.2015.2509439.

[12]

D. Phan and S. S. Rodrigues, Stabilization to trajectories for parabolic equations, Math. Control Signals Systems, 30 (2018), Art. 11, 50 pp. doi: 10.1007/s00498-018-0218-0.

[13]

R. Rebarber and G. Weiss, Internal model based tracking and disturbance rejection for stable well-posed systems, Automatica J. IFAC, 39 (2003), 1555-1569.  doi: 10.1016/S0005-1098(03)00192-4.

[14]

S. S. Rodrigues, Boundary observability inequalities for the 3D Oseen-Stokes system and applications, ESAIM Control Optim. Calc. Var., 21 (2015), 723-756.  doi: 10.1051/cocv/2014045.

[15]

D. Salamon, Infinite-dimensional linear systems with unbounded control and observation: A functional analytic approach, Trans. Amer. Math. Soc., 300 (1987), 383-431.  doi: 10.2307/2000351.

[16]

O. Staffans, Well-Posed Linear Systems, Encyclopedia of Mathematics and its Applications, Vol. 103, Cambridge University Press, Cambridge, 2005. doi: 10.1017/CBO9780511543197.

[17]

M. Tucsnak and G. Weiss, Observation and Control for Operator Semigroups, Birkhäuser Verlag, Basel, 2009. doi: 10.1007/978-3-7643-8994-9.

show all references

References:
[1]

M. Badra, Feedback stabilization of the 2-D and 3-D Navier-Stokes equations based on an extended system, ESAIM Control Optim. Calc. Var., 15 (2009), 934-968.  doi: 10.1051/cocv:2008059.

[2]

H. T. Banks and K. Kunisch, The linear regulator problem for parabolic systems, SIAM J. Control Optim., 22 (1984), 684-698.  doi: 10.1137/0322043.

[3]

R. F. Curtain and H. Zwart, An Introduction to Infinite–Dimensional Linear Systems Theory. Texts in Applied Mathematics, Vol. 21, Springer-Verlag New York, 1995. doi: 10.1007/978-1-4612-4224-6.

[4]

B.-Z. GuoH.-C. ZhouA. S. AL-FhaidA. M. M. Younas and A. Asiri, Stabilization of Euler-Bernoulli Beam Equation with Boundary Moment Control and Disturbance by Active Disturbance Rejection Control and Sliding Mode Control Approaches, J. Dyn. Control Syst., 20 (2014), 539-558.  doi: 10.1007/s10883-014-9241-8.

[5]

T. Hämäläinen and S. Pohjolainen, Robust regulation for exponentially stable boundary control systems in Hilbert space, in Proceedings of the 8th IEEE International Conference on Methods and Models in Automation and Robotics, Szczecin, Poland, 2002,171–178.

[6]

T. Hämäläinen and S. Pohjolainen, Robust regulation of distributed parameter systems with infinite-dimensional exosystems, SIAM J. Control Optim., 48 (2010), 4846-4873.  doi: 10.1137/090757976.

[7]

E. Immonen, On the internal model structure for infinite-dimensional systems: Two common controller types and repetitive control, SIAM J. Control Optim., 45 (2007), 2065-2093.  doi: 10.1137/050638916.

[8]

K. Ito and K. Morris, An approximation theory of solutions to operator Riccati equations for $H^\infty$ control, SIAM J. Control Optim., 36 (1998), 82-99.  doi: 10.1137/S0363012994274422.

[9]

H. Logemann and S. Townley, Low-gain control of uncertain regular linear systems, SIAM J. Control Optim., 35 (1997), 78-116.  doi: 10.1137/S0363012994275920.

[10]

L. Paunonen and D. Phan, Reduced order controller design for robust output regulation, IEEE Transactions on Automatic Control, (2019), 1–1. doi: 10.1109/TAC.2019.2930185.

[11]

L. Paunonen, Controller design for robust output regulation of regular linear systems, IEEE Trans. Automat. Control, 61 (2016), 2974-2986.  doi: 10.1109/TAC.2015.2509439.

[12]

D. Phan and S. S. Rodrigues, Stabilization to trajectories for parabolic equations, Math. Control Signals Systems, 30 (2018), Art. 11, 50 pp. doi: 10.1007/s00498-018-0218-0.

[13]

R. Rebarber and G. Weiss, Internal model based tracking and disturbance rejection for stable well-posed systems, Automatica J. IFAC, 39 (2003), 1555-1569.  doi: 10.1016/S0005-1098(03)00192-4.

[14]

S. S. Rodrigues, Boundary observability inequalities for the 3D Oseen-Stokes system and applications, ESAIM Control Optim. Calc. Var., 21 (2015), 723-756.  doi: 10.1051/cocv/2014045.

[15]

D. Salamon, Infinite-dimensional linear systems with unbounded control and observation: A functional analytic approach, Trans. Amer. Math. Soc., 300 (1987), 383-431.  doi: 10.2307/2000351.

[16]

O. Staffans, Well-Posed Linear Systems, Encyclopedia of Mathematics and its Applications, Vol. 103, Cambridge University Press, Cambridge, 2005. doi: 10.1017/CBO9780511543197.

[17]

M. Tucsnak and G. Weiss, Observation and Control for Operator Semigroups, Birkhäuser Verlag, Basel, 2009. doi: 10.1007/978-3-7643-8994-9.

Figure 1.  Boundary controls located on red segments and regions of observations (blue)
Figure 2.  Two extensions of boundary actuators
Figure 3.  Output tracking of the boundary control of the 2D parabolic equation
Figure 4.  Hankel singular values
Figure 5.  Solutions of ODEs
Figure 6.  Output tracking of the boundary controlled beam equation with two different extensions
[1]

Jean-Pierre Raymond, Laetitia Thevenet. Boundary feedback stabilization of the two dimensional Navier-Stokes equations with finite dimensional controllers. Discrete and Continuous Dynamical Systems, 2010, 27 (3) : 1159-1187. doi: 10.3934/dcds.2010.27.1159

[2]

Harry L. Johnson, David Russell. Transfer function approach to output specification in certain linear distributed parameter systems. Conference Publications, 2003, 2003 (Special) : 449-458. doi: 10.3934/proc.2003.2003.449

[3]

Dominique Chapelle, Philippe Moireau, Patrick Le Tallec. Robust filtering for joint state-parameter estimation in distributed mechanical systems. Discrete and Continuous Dynamical Systems, 2009, 23 (1&2) : 65-84. doi: 10.3934/dcds.2009.23.65

[4]

Xing Wang, Chang-Qi Tao, Guo-Ji Tang. Differential optimization in finite-dimensional spaces. Journal of Industrial and Management Optimization, 2016, 12 (4) : 1495-1505. doi: 10.3934/jimo.2016.12.1495

[5]

Paolo Maria Mariano. Line defect evolution in finite-dimensional manifolds. Discrete and Continuous Dynamical Systems - B, 2012, 17 (2) : 575-596. doi: 10.3934/dcdsb.2012.17.575

[6]

A. Jiménez-Casas, Mario Castro, Justine Yassapan. Finite-dimensional behavior in a thermosyphon with a viscoelastic fluid. Conference Publications, 2013, 2013 (special) : 375-384. doi: 10.3934/proc.2013.2013.375

[7]

Barbara Panicucci, Massimo Pappalardo, Mauro Passacantando. On finite-dimensional generalized variational inequalities. Journal of Industrial and Management Optimization, 2006, 2 (1) : 43-53. doi: 10.3934/jimo.2006.2.43

[8]

Ta T.H. Trang, Vu N. Phat, Adly Samir. Finite-time stabilization and $H_\infty$ control of nonlinear delay systems via output feedback. Journal of Industrial and Management Optimization, 2016, 12 (1) : 303-315. doi: 10.3934/jimo.2016.12.303

[9]

Irena Lasiecka, Buddhika Priyasad, Roberto Triggiani. Uniform stabilization of Boussinesq systems in critical $ \mathbf{L}^q $-based Sobolev and Besov spaces by finite dimensional interior localized feedback controls. Discrete and Continuous Dynamical Systems - B, 2020, 25 (10) : 4071-4117. doi: 10.3934/dcdsb.2020187

[10]

N. U. Ahmed. Existence of optimal output feedback control law for a class of uncertain infinite dimensional stochastic systems: A direct approach. Evolution Equations and Control Theory, 2012, 1 (2) : 235-250. doi: 10.3934/eect.2012.1.235

[11]

Sebastian Springer, Heikki Haario, Vladimir Shemyakin, Leonid Kalachev, Denis Shchepakin. Robust parameter estimation of chaotic systems. Inverse Problems and Imaging, 2019, 13 (6) : 1189-1212. doi: 10.3934/ipi.2019053

[12]

Michael L. Frankel, Victor Roytburd. A Finite-dimensional attractor for a nonequilibrium Stefan problem with heat losses. Discrete and Continuous Dynamical Systems, 2005, 13 (1) : 35-62. doi: 10.3934/dcds.2005.13.35

[13]

Evelyn Lunasin, Edriss S. Titi. Finite determining parameters feedback control for distributed nonlinear dissipative systems -a computational study. Evolution Equations and Control Theory, 2017, 6 (4) : 535-557. doi: 10.3934/eect.2017027

[14]

Varga K. Kalantarov, Edriss S. Titi. Global stabilization of the Navier-Stokes-Voight and the damped nonlinear wave equations by finite number of feedback controllers. Discrete and Continuous Dynamical Systems - B, 2018, 23 (3) : 1325-1345. doi: 10.3934/dcdsb.2018153

[15]

Bin Wang, Lin Mu. Viscosity robust weak Galerkin finite element methods for Stokes problems. Electronic Research Archive, 2021, 29 (1) : 1881-1895. doi: 10.3934/era.2020096

[16]

Ruth F. Curtain, George Weiss. Strong stabilization of (almost) impedance passive systems by static output feedback. Mathematical Control and Related Fields, 2019, 9 (4) : 643-671. doi: 10.3934/mcrf.2019045

[17]

Magdi S. Mahmoud. Output feedback overlapping control design of interconnected systems with input saturation. Numerical Algebra, Control and Optimization, 2016, 6 (2) : 127-151. doi: 10.3934/naco.2016004

[18]

Ahmadreza Argha, Steven W. Su, Lin Ye, Branko G. Celler. Optimal sparse output feedback for networked systems with parametric uncertainties. Numerical Algebra, Control and Optimization, 2019, 9 (3) : 283-295. doi: 10.3934/naco.2019019

[19]

Jian Chen, Tao Zhang, Ziye Zhang, Chong Lin, Bing Chen. Stability and output feedback control for singular Markovian jump delayed systems. Mathematical Control and Related Fields, 2018, 8 (2) : 475-490. doi: 10.3934/mcrf.2018019

[20]

Víctor Hernández-Santamaría, Liliana Peralta. Some remarks on the Robust Stackelberg controllability for the heat equation with controls on the boundary. Discrete and Continuous Dynamical Systems - B, 2020, 25 (1) : 161-190. doi: 10.3934/dcdsb.2019177

2020 Impact Factor: 1.284

Metrics

  • PDF downloads (268)
  • HTML views (259)
  • Cited by (0)

Other articles
by authors

[Back to Top]